Montana, 2013

Hail and Damaging Winds in Montana, July 8, 2013

July 8, 2013 · NWS TFX · 19 events in 9 counties and zones

Southwest flow aloft ahead of an incoming front brought moisture and instability to Central Montana. Airmass instability caused scattered thunderstorms to develop in the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

Southwest flow aloft ahead of an incoming front brought moisture and instability to Central Montana. Airmass instability caused scattered thunderstorms to develop in the early morning hours. Lift increased later in the day and low level winds from the east to southeast brought higher dew points to much of the area. CAPE values exceeded 2200 J/kg across Central Montana by early afternoon and bulk shear numbers were also high. Additionally, wet-bulb zero heights near 9500 feet helped support large hail during the afternoon. High precipitable water values, over an inch, across a large portion of North-Central Montana supported the chances for heavy rain as well. A surface front moved across the area in the late afternoon helping keep convective activity ongoing across portions of the CWA. SPC had most of the CWA under a slight risk, the exception being Southwest Montana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 7, 10:07 PM MST, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 7, 10:07 PM MST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1107 PM MDT Sun Jul 7 2013

...UPDATE TO AVIATION...
Updated 0500z

Primary concern for the effective period will be potential for
strong to severe convection tomorrow as an upper level disturbance
moves across the area. Strong thunderstorms should begin to form
during the late morning and gradually move eastward across the
forecast area. Temporal/spatial details are still vague but
attempted to depict timing of convection as best as possible.
Convective potential should gradually diminish by late in the
effective period as the system moves off to the east. Foltz

&&

.UPDATE...

Have updated the grids to remove the severe thunderstorm watch
from all but Judith Basin and Fergus counties where convection is
ongoing. Will see continuation of scattered showers across
primarily southwest zones for the next few hours before
dissipating. Remainder of forecast appears reasonable. Foltz

&&

.PREVIOUS DISCUSSION...
/ISSUED 620 PM MDT Sun Jul 7 2013/

Tonight through Thursday...With good instability and some disturbed
flow aloft, mainly over the southwest through central zones,
thunderstorm activity will continue into the evening and diminish
slowly. The zones will then be underneath weak ridging and southwest
flow aloft tonight ahead of a low pressure shortwave approaching
from the Pacific Northwest. This shortwave will approach the Rockies
Monday morning and good lift should be developing over the Rockies
by Monday morning and spread east during the day. At lower
levels, flow will be from the east to southeast. This will help
bring some higher dew point values into the region as well as
provide some shear to the vertical profile. Does not seem to be
much that would inhibit early convection over the Northern Rockies
and adjacent plains, thus could see storms developing early and
moving east. The CAPE profile remains strong with height and the
airmass will not be particularly warm with wet-bulb zeros around
10K so large hail is possible. Shear overall is not great but the
strongest values, those across the central zones (a band including
Helena and Lewistown), are significant. The shortwave will be
leaving the zones by late Monday evening and heights aloft will
once again build...but convective activity will be slow to end.
High pressure will continue to build aloft Tuesday and the airmass
will generally remain stable and dry. Zelzer

Tuesday night through Sunday... The broad upper level trough over
Central Canada will transition into to an upper level ridge centered
over the Four Corners Region to begin the long term period. A few
embedded shortwaves within the flow aloft will move across the
region, bringing chances for showers and thunderstorms as the
airmass destabilizes each afternoon with peak heating. However the
lack of moisture associated with the upper level ridge will severely
limit shower and thunderstorm growth to Thursday night and into the
weekend. The ridge will begin to slowly weaken and move through out
the time period... but little change to the pattern is expected
before late Saturday or Sunday when a shortwave trough out of
British Columbia moves across the Rockies and brings an associated
cold front with it. Temperatures throughout the week will be above
seasonal averages. Depending on location and strength of the upper
level system on the weekend temperatures may cool back to or
slightly below seasonal values for the weekend...however have remain
a little more conservative with temperatures for this time frame due
to the lack of confidence with the particulars for this system. Suk

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  79  51  82 /  20  50  40  10
CTB  52  74  49  80 /  30  60  60  10
HLN  57  84  55  85 /  20  50  30  10
BZN  52  86  49  84 /  30  40  40  10
WEY  42  79  40  78 /  30  40  40  10
DLN  52  85  50  84 /  20  30  30  10
HVR  56  79  54  80 /  20  80  70  20
LWT  54  77  51  77 /  40  70  60  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
Hazardous weather outlook, Jul 7, 4:48 AM MST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
548 AM MDT SUN JUL 7 2013

MTZ009>014-044>051-054-081200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
548 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS
AFTERNOON. THE PRIMARY THREATS FROM THESE STORMS WILL BE GUSTY
WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL
LIKELY DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM PREDICTION CENTER HAS THIS PORTION OF NORTH CENTRAL
AND CENTRAL MONTANA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ON MONDAY. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL
LIKELY BE DAMAGING WINDS AND LARGE HAIL...BUT PERIODS OF HEAVY
RAINFALL ARE ALSO LIKELY. THIS SITUATION WILL CONTINUE TO BE
MONITORED FOR POSSIBLE SEVERE WEATHER HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY
REPORTS OF STRONG WIND GUSTS...HAIL...OR HEAVY RAINFALL TO LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS
ARE ALWAYS APPRECIATED.

MTZ008-015-052-053-055-081200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
548 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS
AFTERNOON. THE PRIMARY THREATS FROM THESE STORMS WILL BE GUSTY
WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL
LIKELY DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR MONDAY...WITH
GUSTY WINDS...HAIL...AND HEAVY RAINFALL POSSIBLE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY
REPORTS OF STRONG WIND GUSTS...HAIL...OR HEAVY RAINFALL TO LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS
ARE ALWAYS APPRECIATED.

In the hours before

Special weather statement, Jul 8, 1:21 AM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
221 AM MDT MON JUL 8 2013

MTZ013-044>046-049-080900-
CHOUTEAU MT-EASTERN PONDERA MT-EASTERN TETON MT-LIBERTY MT-TOOLE MT-
221 AM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA...EASTERN
TETON...SOUTHEASTERN TOOLE...SOUTHWESTERN LIBERTY AND WESTERN
CHOUTEAU COUNTIES UNTIL 300 AM MDT...

AT 219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF THE KNEES...OR 22 MILES
SOUTHEAST OF CONRAD...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN PONDERA COUNTY...
  RURAL EASTERN TETON COUNTY...
  RURAL WESTERN CHOUTEAU COUNTY...
  RURAL NORTHEASTERN TETON COUNTY...
  RURAL SOUTHWESTERN LIBERTY COUNTY...
  RURAL SOUTHEASTERN TOOLE COUNTY...

LAT...LON 4835 11129 4810 11097 4788 11155 4802 11173
TIME...MOT...LOC 0821Z 229DEG 10KT 4801 11154

SUK
Special weather statement, Jul 8, 1:31 AM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 AM MDT MON JUL 8 2013

MTZ012-080915-
CASCADE MT-
231 AM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 315
AM MDT...

AT 229 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ULM...
   SUN PRAIRIE...
   GREAT FALLS AND  BLACK EAGLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4767 11129 4741 11106 4719 11170 4736 11187
TIME...MOT...LOC 0831Z 239DEG 22KT 4732 11165

SUK
Special weather statement, Jul 8, 2:05 AM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
305 AM MDT MON JUL 8 2013

MTZ012-080945-
CASCADE MT-
305 AM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 345
AM MDT...

AT 301 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLF CREEK...OR 26 MILES SOUTHWEST OF
CASCADE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL CASCADE COUNTY...

LAT...LON 4768 11128 4745 11103 4723 11158 4737 11175
TIME...MOT...LOC 0904Z 243DEG 20KT 4699 11203

SUK
Special weather statement, Jul 8, 2:09 AM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 AM MDT MON JUL 8 2013

MTZ011-013-045-046-081000-
CHOUTEAU MT-EASTERN PONDERA MT-HILL MT-LIBERTY MT-
309 AM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PONDERA...
SOUTHERN LIBERTY...EXTREME SOUTHWESTERN HILL AND NORTHWESTERN
CHOUTEAU COUNTIES UNTIL 400 AM MDT...

AT 306 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE KNEES...OR 31 MILES NORTHWEST OF FORT
BENTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN CHOUTEAU COUNTY...
  RURAL SOUTHWESTERN LIBERTY COUNTY...
  RURAL SOUTHERN LIBERTY COUNTY...
  RURAL NORTHWESTERN CHOUTEAU COUNTY...
  RURAL SOUTHWESTERN HILL COUNTY...

LAT...LON 4836 11080 4808 11056 4792 11129 4807 11142
TIME...MOT...LOC 0910Z 243DEG 17KT 4804 11124

SUK
Special weather statement, Jul 8, 2:14 AM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 AM MDT MON JUL 8 2013

MTZ012-014-054-081000-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT-
314 AM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND CLARK...EXTREME
NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 400 AM
MDT...

AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WOLF CREEK...OR 23 MILES
SOUTHWEST OF CASCADE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN LEWIS AND CLARK COUNTY...
  RURAL SOUTHWESTERN CASCADE COUNTY...
  RURAL SOUTHERN CASCADE COUNTY...
  RURAL NORTHWESTERN MEAGHER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4731 11152 4703 11130 4688 11198 4703 11212
TIME...MOT...LOC 0914Z 240DEG 22KT 4700 11193
Local storm report, Jul 8, 2:18 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
318 AM MDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             5 SSE ULM               47.37N 111.48W
07/08/2013  E0.50 INCH       CASCADE            MT   TRAINED SPOTTER

&&

SUK

The radar

The Great Falls radar (KTFX), 12 km away, was scanning. The volume nearest the first event began at 10:29 UTC.

Open the radar archive at this moment

Event by event

12 hail, 6 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Cascade

When
July 8, 3:30 AM MST
Where
Cascade County, 8 mi SE of Ulm
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.348, -111.399

Hail measuring 1.00 inches (quarter sized) was reported 8 mi SE of Ulm, MT.

Heavy Rain, Hill

When
July 8, 7:45 AM MST to 8:15 AM MST
Where
Hill County, 12 mi N of Hingham
Reported by
Trained Spotter
Coordinates
48.744, -110.420

Heavy rain measuring .67 inches in 30 minutes was reported 12 mi N of Hingham, MT.

Hail, Meagher

When
July 8, 2:00 PM MST
Where
Meagher County, 8 mi W of White Sulphur Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.550, -111.088

Hail measuring 1.00 inches (quarter sized) was reported 8 mi W of White Sulphur Springs, MT.

Hail, Judith Basin

When
July 8, 2:05 PM MST
Where
Judith Basin County, 5 mi SW of Utica
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.919, -110.145

Hail measuring 1.75 inches (golf ball sized) was reported 5 mi SW of Utica, MT.

Hail, Judith Basin

When
July 8, 2:24 PM MST
Where
Judith Basin County, 5 mi SE of Hobson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.949, -109.795

Hail measuring 1.00 inches (quarter sized) was reported 5 mi SE of Hobson, MT.

Hail, Fergus

When
July 8, 2:30 PM MST
Where
Fergus County, 5 mi SE of Moore
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.929, -109.605

Hail measuring 1.75 inches (golf ball sized) was reported 5 mi SE of Moore, MT.

Hail, Fergus

When
July 8, 2:40 PM MST
Where
Fergus County, 10 mi S of Moore
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
46.835, -109.680

Hail measuring 1.50 inches (ping pong ball sized) was reported 10 mi S of Moore, MT.

Hail, Broadwater

When
July 8, 3:00 PM MST
Where
Broadwater County, Toston
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
46.170, -111.430

Hail measuring 1.25 inches (half dollar sized) was reported in Toston, MT.

Hail, Fergus

When
July 8, 3:30 PM MST
Where
Fergus County, 5 mi SE of Moore
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.929, -109.605

Hail measuring 1.75 inches (golf ball sized) was reported 5 mi SE of Moore, MT.

Thunderstorm Wind, Teton

When
July 8, 5:47 PM MST
Where
Teton County, 10 mi SSW of Choteau
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
47.686, -112.262

High winds of 56KT (64MPH) were reported 10 mi SSW of Choteau, MT.

Hail, Pondera

When
July 8, 6:00 PM MST
Where
Pondera County, 6 mi W of Brady
Measured
1 in hail
Reported by
Public
Coordinates
48.030, -111.960

Hail measuring 1.00 inches (quarter sized) was reported 6 mi W of Brady, MT.

Thunderstorm Wind, Cascade

When
July 8, 6:45 PM MST
Where
Cascade County, 5 mi SW of Great Falls
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
47.469, -111.376

High winds of 50KT (58MPH) were reported 5 mi SW of Great Falls, MT.

Thunderstorm Wind, Cascade

When
July 8, 6:50 PM MST
Where
Cascade County, Great Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.520, -111.300

High winds estimated at 52KT (60MPH) were reported in Great Falls, MT.

Thunderstorm Wind, Cascade

When
July 8, 6:56 PM MST
Where
Cascade County, (Gfa)malmstrom Afb
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
47.500, -111.170

High winds of 51KT (59MPH) were reported by the Malmstrom Air Force Base ASOS.

Hail, Chouteau

When
July 8, 7:15 PM MST
Where
Chouteau County, 10 mi W of Ft Benton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
47.820, -110.886

Hail measuring 1.75 inches (golf ball sized) was reported 10 mi W of Fort Benton, MT. Winds were estimated 50 MPH.

Hail, Chouteau

When
July 8, 7:25 PM MST
Where
Chouteau County, Ft Benton
Measured
1 in hail
Reported by
COOP Observer
Coordinates
47.820, -110.670

Hail measuring 1.00 inches (quarter sized) was reported in Fort Benton, MT.

Thunderstorm Wind, Cascade

When
July 8, 7:30 PM MST
Where
Cascade County, 4 mi N of Monarch
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.158, -110.850

High winds estimated at 52KT (60MPH) were reported 4 mi N of Monarch, MT.

Thunderstorm Wind, Cascade

When
July 8, 7:37 PM MST
Where
Cascade County, 21 mi SE of Cascade
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
47.055, -111.404

High winds of 51KT (59MPH) were reported 21 mi SE of Cascade, MT.

Hail, Chouteau

When
July 8, 7:49 PM MST
Where
Chouteau County, Geraldine
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.630, -110.250

Hail measuring 1.75 inches (golf ball sized) was reported in Geraldine, MT.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2013Every state in 2013This day in weather historyWarnings in Montana, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470362, 470365, 470366, 470367, 470368, 470385, 470369, 470370, 470371, 470372, 470373, 470380, 470381, 470382, 470374, 470376, 470383, 470384, 470377.